# SDR ASAA0680900

- Difficulty date: August 20, 2006
- Submitted: August 23, 2006
- Operation: Air carrier
- Aircraft: N944AS
- Make and model: Doug DC-8-31
- Aircraft serial: 53019
- Aircraft time: 50,881 hours, 27,486 cycles
- Engine: Pwa JT8D219
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Wire
- Condition: Shorted
- Location: Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING TAXI AFTER LANDING CABIN FILLED WITH SMOKE. EMERGENCY EVACUATION WAS EXECUTED VIA EMERGENCY SLIDES. SOURCE OF SMOKE WAS ARCING FROM HEATER WIRE DAMAGED BY TA BRACKET WHICH BECAUSE OF VIBRATION EVENTUALLY CUT THROUGH THE WIRE INSULATION. DAMAGED WIRE WAS REPLACED AND EVENT IS CONSIDERED A ONE TIME OCCURRENCE. CAMPAIGN WAS INITIATED TO INSPECT HEATER BLANKET WIRING ON ALL MD 80 AIRCRAFT.
